Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 94, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2008, 3:58 PM CDT for 4 counties in Missouri. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 3:58 PM CDT (20:58 UTC)
- Expired
- May 30, 2008, 4:32 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Adair County, MO, Linn County, MO, Macon County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 191 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:10 PM CDT | HAIL 0.88 | 2 E Winigan, MO | |
| May 30, 4:12 PM CDT | HAIL 1 | Winigan, MO | A FEW QUARTER SIZED HAIL STONES AT MFA OIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 30, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 302058 SVREAX MOC001-115-121-211-302145- /O.NEW.KEAX.SV.W.0094.080530T2058Z-080530T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 358 PM CDT FRI MAY 30 2008 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI NORTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI NORTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 445 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNING...OR 10 MILES SOUTH OF MILAN...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LA PLATA BY 445 PM CDT. THE TOWNS OF WINIGAN...SOUTH GIFFORD...KIRKSVILLE REGIONAL ARPT AND MILLARD ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 4024 9260 4000 9248 3999 9321 4015 9322 TIME...MOT...LOC 2058Z 266DEG 33KT 4007 9307 $$ 21
3 follow-up statements
000 WWUS53 KEAX 302108 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 408 PM CDT FRI MAY 30 2008 MOC001-115-121-211-302145- /O.CON.KEAX.SV.W.0094.000000T0000Z-080530T2145Z/ LINN MO-MACON MO-ADAIR MO-SULLIVAN MO- 408 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SULLIVAN...NORTHWESTERN MACON AND NORTHEASTERN LINN COUNTIES IN NORTH CENTRAL MISSOURI...AND SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI UNTIL 445 PM CDT... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF BROWNING...OR 11 MILES SOUTHEAST OF MILAN... MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF KIRKSVILLE BY 440 PM CDT. LA PLATA BY 445 PM CDT. THE TOWNS OF SOUTH GIFFORD...KIRKSVILLE REGIONAL ARPT AND MILLARD ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 4000 9248 3999 9307 4016 9310 4024 9260 TIME...MOT...LOC 2108Z 266DEG 33KT 4007 9295 $$ 21
000 WWUS53 KEAX 302121 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 421 PM CDT FRI MAY 30 2008 MOC115-302131- /O.CAN.KEAX.SV.W.0094.000000T0000Z-080530T2145Z/ LINN MO- 421 PM CDT FRI MAY 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI IS CANCELLED... AT 415 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA ...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 4000 9248 4004 9290 4018 9291 4024 9260 TIME...MOT...LOC 2121Z 266DEG 33KT 4008 9279 $$ MOC001-121-211-302145- /O.CON.KEAX.SV.W.0094.000000T0000Z-080530T2145Z/ MACON MO-ADAIR MO-SULLIVAN MO- 421 PM CDT FRI MAY 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SULLIVAN...SOUTHWESTERN ADAIR AND NORTHWESTERN MACON COUNTIES UNTIL 445 PM CDT... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF NOVINGER...OR 16 MILES SOUTHEAST OF MILAN...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LA PLATA BY 445 PM CDT. THE TOWNS OF SOUTH GIFFORD...KIRKSVILLE REGIONAL ARPT AND MILLARD ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN WINIGAN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 4000 9248 4004 9290 4018 9291 4024 9260 TIME...MOT...LOC 2121Z 266DEG 33KT 4008 9279 $$ 21
000 WWUS53 KEAX 302132 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 432 PM CDT FRI MAY 30 2008 MOC001-121-211-302142- /O.CAN.KEAX.SV.W.0094.000000T0000Z-080530T2145Z/ MACON MO-ADAIR MO-SULLIVAN MO- 432 PM CDT FRI MAY 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN... SOUTHWESTERN ADAIR AND NORTHWESTERN MACON COUNTIES IS CANCELLED... AT 429 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 4000 9248 4004 9290 4018 9291 4024 9260 TIME...MOT...LOC 2132Z 273DEG 48KT 4007 9256 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:46 PM CDT, 12 minutes earlier.
Area forecast discussion, May 30, 3:46 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CDT FRI MAY 30 2008 .DISCUSSION... SYNOPTIC FRONTAL BOUNDARY HAS JUMPED TO NEAR THE I-35 CORRIDOR LATE THIS AFTN WITH SCT THUNDERSTORMS NOW DEVELOPING AHEAD OF THE BOUNDARY. WINDS AHEAD OF THE FRONT BEGINNING THE EXPECTED VEERING PROCESS AS PRESSURE GRADIENT WEAKENS...AND WINDS JUST ABOVE THE SFC DIURNALLY VEER AND WEAKEN. MESOANALYSIS INDICATES BEST LOW LEVEL MOISTURE CONVERGENCE IN AN AREA AROUND THE KANSAS CITY METRO AREA AND EXTENDS ENE TO AROUND KIRK. LATEST ANALYSIS ALSO DEPICTS SBCAPES AOA 3500 J/KG AND MLCAPES AOA 2500 J/KG OVER MOST OF THE WRN PORTIONS OF THE CWA WITH SFC-6KM SHEAR AROUND 50 KNOTS. THE SFC TO H8 WINDS ARE QUITE WEAK WITH THE STRONG WINDS CONFINED TO ABOVE 700 MB. WITH THE WEAK AND VEERED LOW LEVEL WINDS...SR HELICITIES ARE QUITE WEAK...BLO 100 M2/S2. AS A RESULT...OF THESE PARAMETERS...TORNADOES APPEAR TO BE A LOW THREAT. HOWEVER...THE GREATEST THREAT WOULD BE ALONG A RETREATING OUTFLO BOUNDARY IN NCENTRAL MO. OTHERWISE...THE PRIMARY SVR THREATS ARE LARGE HAIL AND DAMAGING WINDS. LATEST STLT SUGGESTS THAT H8 DRYING JUST TO THE WEST OF THE CWA IS MORE ROBUST THAN INDICATED BY THE MODELS. THIS DRIER AIR MASS IS PROGRESSING GRADUALLY EAST...AND AS THE FRONT CONTINUES TO PRESS SLOWLY EAST...THE AREA OF CONVECTION SHOULD BE CONFINED TO AREAS SOUTH OF A LINE FROM KIRKSVILLE TO CARROLLTON TO PAOLA BY 00Z. AS THE EVENING PROGRESSES...CONVERGENCE ALONG THE BOUNDARY WILL WEAKEN WITH INSTABILITY ON THE WANE...WITH THE CONVECTION GRADUALLY DECREASING AS IT SPREADS SE. SEVERE THREAT WILL LIKELY END OVER THE SRN CWA BY MIDNIGHT. ON SATURDAY...BRISK WNW UPPER FLOW TO PREVAIL WITH SHORTWAVES PASSING TO THE SOUTH. BOUNDARY WILL LIKELY STALL ACR SRN MO ON SATURDAY. MUCH OF THE CONVECTIVE THREAT WITH THE BOUNDARY WILL BE TO THE SOUTH OF THE CWA...BUT CANNOT RULE OUT ISOLATED THUNDERSTORMS ACR THE XTRM SRN PORTION OF THE CWA. BOUNDARY WILL BEGIN TO RETREAT ON SUNDAY DUE TO GOOD PRESSURE FALLS OVER THE HIGH TERRAIN. WEAK ISENTROPIC LIFT MAY GENERATE A FEW ISOLATED THUNDERSTORMS FOR THE WRN CWA SUN AFTN. MAY SEE ANOTHER HIGH PLAINS MCS SUNDAY NIGHT AS A SHORTWAVE RIDES THE RATHER FLAT SHORTWAVE RIDGE IN THE CENTRAL PLAINS. CONFIDENCE IN TRACK OF MCS IS LOW...ALTHOUGH WILL INTRODUCE CHC POPS FOR SUNDAY NIGHT FOR EITHER LATE NIGHT MCS OR THUNDERSTORM DEVELOPMENT DUE TO ISENTROPIC LIFT. DB MEDIUM RANGE (MONDAY THROUGH FRIDAY)... VERY LOW CONFIDENCE IN THIS MEDIUM RANGE FORECAST PACKAGE...AS 00Z AND 06Z OPERATIONAL GFS RUNS REMAIN LARGELY OUT OF PHASE WITH ALL OTHER GUIDANCE...APPARENTLY DUE TO SPURIOUS CONVECTIVE FEEDBACK ISSUES AND OVERDEVELOPMENT OF CONVECTIVELY GENERATED VORTICITY MAXIMA. ON THE OTHER HAND...00Z ECMWF APPEARS TO BE HAVING DIFFICULTY HANDLING ENERGY INTENSIFYING INTO THE HEIGHT WEAKNESS ACROSS THE WRN CONUS...WITH SOMEWHAT UNREALISTIC AND CLIMATOLOGICALLY ANOMALOUS SWD DEEPENING OF A LONGWAVE FEATURE TOWARDS THE END OF THE PERIOD. THUS...HAVE TRENDED THIS MEDIUM RANGE FORECAST TOWARDS THE MORE CONSISTENT 00Z ENSEMBLE MEAN...WHICH LINGERS SYNOPTIC AND MESOSCALE BOUNDARIES IN AND NEAR THE FORECAST AREA THROUGH MUCH OF THE PERIOD...WITH REPEATED CHANCES FOR BOTH CONVECTIVELY GENERATED SYSTEMS PROPAGATING FROM THE NORTHWEST AND ISENTROPIC LIFT/THETA-E ADVECTION RETURNING FROM THE SOUTH. AS A RESULT...RELUCTANTLY HAD TO SPREAD LOW END CHANCE/SLGT CHANCE POPS THROUGHOUT THE PERIOD...AS GIVEN THE AFOREMENTIONED UNCERTAINTY AND LATE SPRING MESOSCALE PROCESSES...IT IS CLOSE TO IMPOSSIBLE TO PIN DOWN ANY SINGLE DAY OR OVERNIGHT PERIOD MORE OR LESS LIKELY TO EXPERIENCE PRECIPITATION. REGARDING TEMPERATURES...WITH THE SUSPECTED PROBLEMS IN THE OPERATIONAL GFS...MEX GUIDANCE APPEARS TO BEGIN TRENDING FAR TOO LOW FOR GUIDANCE VALUES TOWARDS THE END OF THE PERIOD. OBVIOUSLY...ANY DAYTIME PERIOD WHERE CONVECTIVELY GENERATED BOUNDARIES AND EXTENSIVE CLOUD COVER REMAIN IN THE AREA...HIGHS WILL BE NEGATIVELY EFFECTED. HOWEVER...GIVEN EXPECTED H8 TEMPERATURES IN THE +10C TO +15C RANGE AND SEASONABLY HIGH H5 HEIGHTS AOA 572DM...HAVE HEDGED TOWARDS THE UPPER END OF ENSEMBLE GUIDANCE SPREAD...KEEPING DAILY TEMPS AROUND ONE STANDARD DEVIATION ABOVE THE CLIMATOLOGICAL AVERAGE. 21 && .AVIATION... FOR THE 18Z TAFS...A WEAK COLD FRONT IS EXPECTED TO APPROACH THE TERMINALS BETWEEN 22-02Z. THE FRONT WILL TRIGGER SCT THUNDERSTORMS...SOME POTENTIALLY SVR. THE THREAT OF THUNDERSTORMS WILL END BTWN 02-03Z. OUTSIDE OF THUNDERSTORM ACTIVITY...VFR CONDITIONS ARE EXPECTED. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 30, 12:55 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT FRI MAY 30 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL ENTER FAR NORTHWEST MISSOURI LATER THIS AFTERNOON...AND ALONG WITH EXISTING OUTFLOW BOUNDARIES FROM THUNDERSTORMS EARLIER THIS MORNING...WILL HELP FOCUS RENEWED SCATTERED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE WEATHER SOUTH AND EAST OF A LINE FROM FALLS CITY NEBRASKA TO GRANT CITY. A BETTER CHANCE FOR ORGANIZED SEVERE WEATHER WILL LIE EAST OF A LINE APPROXIMATELY FROM MACON...TO MARSHALL TO SEDALIA...WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS. DUE TO THE HIGH AMOUNTS OF INSTABILITY AND SUFFICIENT WIND SHEAR PRESENT IN THE ATMOSPHERE...THUNDERSTORMS WILL LIKELY DEVELOP RAPIDLY IN PARTS OF THE SLIGHT AND MODERATE RISK AREAS THIS AFTERNOON...QUICKLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...WHILE OVERALL CONDITIONS IN THE ATMOSPHERE ARE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...AN ISOLATED TORNADO CANNOT BE RULED OUT FOR ANY STORM THAT INTERACTS WITH A MORE WELL DEFINED OUTFLOW BOUNDARY...PARTICULARLY EARLY IN THE THUNDERSTORM LIFECYCLE. ANY THUNDERSTORM ACTIVITY IS EXPECTED PUSH SOUTH OF THE FORECAST AREA THROUGH CENTRAL MISSOURI LATE THIS EVENING...BRINGING AN END TO THE SEVERE THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY MORNING THROUGH TUESDAY AFTERNOON. THERE STILL REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND TRACK OF ANY OF THESE THUNDERSTORM COMPLEXES...THOUGH THERE IS A SMALL RISK FOR SEVERE WEATHER WITH ANY OF THESE STORMS...BUT ESPECIALLY A RISK OF LOCALIZED HEAVY RAINFALL AND FLOODING. FURTHER ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE AREA...THOUGH IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH THIS EVENING...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF A ST JOSEPH TO BETHANY LINE. 21
In the hours before
Special weather statement, May 30, 3:07 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CDT FRI MAY 30 2008 MOZ030-302030- RAY- 307 PM CDT FRI MAY 30 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN RAY COUNTY UNTIL 330 PM CDT... AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EXCELSIOR ESTATES...OR NEAR LAWSON...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN RAY COUNTY... INCLUDING THE TOWNS OF EXCELSIOR ESTATES...CRYSTAL LAKES... HOMESTEAD...WOODS HEIGHTS...LAWSON...RAYVILLE AND KNOXVILLE. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. 21
Special weather statement, May 30, 3:29 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 PM CDT FRI MAY 30 2008 MOZ015-016-302100- GRUNDY-SULLIVAN- 329 PM CDT FRI MAY 30 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN GRUNDY AND SOUTHERN SULLIVAN COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GALT...OR 11 MILES EAST OF TRENTON...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... BROWNING BY 345 PM CDT. 6 MILES SOUTH OF MILAN BY 350 PM CDT. THE TOWNS OF LAREDO...HUMPHREYS AND REGER ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. 21
Local storm report, May 30, 3:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL STET 39.42N 93.77W
05/30/2008 E1.00 INCH CARROLL MO FIRE DEPT/RESCUE
RELAYED BY CARROLL FIRE DEPT
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:15 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 45 min |
| May 30, 12:26 AM CDT | Tornado Warning | EAX | Atchison | 34 min |
| May 30, 9:52 AM CDT | River Flood Warning | EAX | Atchison, Holt | 17 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 11 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 22 hr |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 23 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 22 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Platte | 57 hr |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 31 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 32 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 33 days |
| May 30, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 44 min |
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 36 min |
| May 30, 4:12 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 33 min |
| May 30, 4:24 PM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| May 30, 4:39 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 36 min |
| May 30, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 18 min |
| May 30, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 35 min |
| May 30, 5:14 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Randolph, Saline | 6 hr |
| May 30, 5:21 PM CDT | Areal Flood Warning | EAX | Andrew, Holt | 3 days |
| May 30, 5:41 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.